Treatments

Humira reaction?



All dates and times given in Eastern Standard Time.

Topics will be archived after 21 days of inactivity. Click on archive topics to view past topics and posts.

Print Next Topic   Previous Topic
 post reply

eabarwick

Joined: January 01, 2013

Posted: Jul 4, 2014 1:24 PM
I have been on Humira since January after I switched from Remicade due to dizziness and weakness in the legs to the point of needing support to walk anywhere. I do the injections once every two weeks and it has been working.  However, about a week after the last three injections I get nauseous every time I eat for a few days.  I have an appointment with my doctor in two weeks so I will definitely bring it up. I am wondering if any of you have anything like this happen to you. I am not positive it is from the Humira, but I am pretty sure it is. 
 post reply

eabarwick

Joined: January 01, 2013

Posted: Jul 15, 2014 8:27 AM
 Reply posted for working 4health.

I have been tested for Remicade Antibodies. It helped my doctor decide to switch me off of it.  I didn't know about the Humira antibody test, but didn't know about the Remicade test before I had it. 

While on Remicade, I was on 6mp, but was taken off of about a month before I was taken off of the Remicade. A blood test showed I was matabolizing it too fast. 
 post reply

working 4health

Joined: June 29, 2014

Posted: Jul 6, 2014 5:31 PM
Do you know if any doctor has ever tested your blood for HACA (anti-Remicade antibodies)?   There is a blood test that can detect these antibodies, the presence of which would indicate that your body is fighting off the Remicade.  In some patients, these antibodies can also present clinical problems.   For me, I had bouts of bodily pain and fatigue.

There is also a test to detect antibodies against Humira that came out last year (in 2013) and it seems many specialists who prescribe this drug are unfamiliar with the availability of the test.  You can research Prometheus laboratories in California for information about the test.  I did and then found that my local labwork company also now offers the test.

For me, I also developed antibodies against Humira after just first two rounds of loading doses,  I am now waiting for drug-induced Lupus to go away before deciding whether to follow my doctor's suggestion of starting on another Anti-TNF drug or try a different approach for maintaining remission from UC.

I hope this information helps you.  You could also inquire about whether you have an allergic response to the medication and whether there is anything your doctor advises to address that reaction.  In other medical specialties, such as Rheumatology, the doctors routinely prescribe another drug (Methotrexate, which can also be dangerous itself) for patients using Remicade, to reduce the likelihood of bad reactions to the Remicade.  For some reason, this is not the standard practice with GI patients on Remicade.

Search Board Message:

* Any information on the Crohn's & Colitis Community site should not replace your physician's advice. Always check with your personal physician before taking any action regarding your health.

This website is supported by
an educational grant from:
© 2014 Crohn's & Colitis Foundation of America
386 Park Avenue South, 17th Floor, New York, NY 10016    |    800-932-2423    |    info@ccfa.org